Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pro's and Cons
Jun 4, 2010

What are the pros and cos of taking kaletra and truvada combination. This is my 3rd year on meds. Im not sure if should change to something different. Any advice is appreciated. my CD4 is in the 700 and Undet.

Thanks

Response from Dr. McGowan

Truvada and Kaletra has been an excellent combination used by many people for years. The "pros" are a combination with a proven track record, 2 combination pills which makes it easier to be adherent, a combination with a high barrier against resistance for the virus, and it has been working for you and you are presumably tolerating it.

Cons might be that it has a higher number of pills than some of the newer combos, it may effect the cholesterol (and specifically the triglycerides) more than some newer meds, it can cause diarrhea more often than some other options.

You should discuss with your doctor and deceide for yourself...unless there is a specific issue or toxicity that you have developed or concerned about there is no urgency to change.

Best, Joe



Previous
low cd 4 whit haart
Next
CD4 Cell Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement